Citation: Magic Sandbox. "It Felt Like a Poisoning Event: An Experience with AL-LAD (exp113953)". Erowid.org. Jan 14, 2020. erowid.org/exp/113953
This was my very first (and last) use of AL-LAD. I will begin by comparing the psychedelic effects with those of other comparable substances, and then I will address the health issues I encountered during this experience.
In terms of the psychedelic effects, it's quite like LSD. The headspace is different, however. I didn't at any point to me feel like being "high".
I didn't at any point to me feel like being "high".
The entire experience being different from ordinary reality was purely due to the closed eye visuals, and open-eyed visual effects (colors being more vivid, certain patterns in the environment "shimmering", etc.). Additionally, the duration seemed to be noticeably less than that of LSD, by approximately 2-3 hours or so.
I have also tried ALD-52 and ETH-LAD, and to me I felt that ETH-LAD at a dose of 100 ug was the most "identical" lysergic derivative in comparison to regular LSD. I think that AL-LAD is the one where most people in a blind test would be able to pick apart the differences, just because of the utter lack of any kind of head change. In this sense it was strange, because It felt 95% like my normal self, just experiencing a different presentation of visual phenomena. With LSD, ETH-LAD and ALD-52, there seems to be somewhat a differing in how cognition unfolds, with thoughts becoming more novel and insights becoming more frequent. That was missing here. The closed-eye visuals were extremely like that of LSD, however.
This was obviously a toxic substance to my body. There were two noticeable effects that I want to document. The first was with my eyes. At around the peak of the experience, I noticed my eyes becoming "hazy/blurry". It was a weird phenomenon to encounter, and it felt very similar to when I spend a lot of time outdoors on a sunny day with no eye protection. When I eventually come inside, my eyes feel hazy and dull like they've been stressed and need time to re-adjust. This is very much what it felt like. Lights around my place felt blurry and everything just appeared hazy and dull. It was almost like there was a smoke machine in every room with me. It was difficult to read text on a computer screen, for instance. In light of the paragraph that's about to follow this one, I'm sort of concerned that this could have been an effect of vasoconstriction of the blood vessels in my optic nerve. This is pure conjecture on my part. I'm not a doctor but I would be concerned with vasoconstriction in the blood supply running through the optic nerve. Because the optic nerve is a cranial nerve and apart of the CNS, it doesn't regenerate.
There was also substantial vasoconstriction which was quite concerning. Towards the end of the trip there became a numbing sensation in my right toes. It had developed to such an extent that it became difficult to walk. My toes had gotten so numb and so cold that I was literally hobbling around my house
My toes had gotten so numb and so cold that I was literally hobbling around my house
looking to a space-heater to plug in so that I could massage and warm them up. (In retrospect, this seemed to have been quite dangerous. If I had decided to use this substance and go on a nice winter hike through the woods, I very well could have gotten stuck outdoors unable to walk. I kept thinking how if I was outdoors and stuck sitting on a rock somewhere, I would probably be developing frostbite in my toes.) This toe problem lasted for about 15 minutes and then subsided, and then about 45 minutes later it came back and last again for about 15 minutes.
Once it subsided the second time, I went and took a crushed-up 1000 mg tablet of L-Arginine, as an attempt to create vasodilation. I don't know if this specifically solved the problem, but after taking this pill the vasoconstriction in my toes subsided for good.
In hindsight, AL-LAD seemed like a poisoning event. It was obviously stressful on my body and I can only imagine what sorts of effects were induced in other areas of my body where I don't have conscious perception. If my eyes and toes were barometers of the situation, I can only imagine the stress my major organs were under during this time. In no way is the psychedelic experience worth the impact on my physiology.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.